Lazy kidneys??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4399
   Posted 1/28/2011 5:24 AM (GMT -7)   
Does anyone know if kidneys can become "lazy" due to long-term IV hydration (due to messed up motility in stomach & bowels, swallowing problems, etc.)?
 
My doctor thinks this may be why I am retaining sooo much water...it's everywhere - my legs (feet, ankles, shins, knees, thighs), abdomen, arms all feel squishy and I have pitting edema in my legs/feet...
 
I don't have heart disease (echo & EKG are normal)...
 
All blood tests done for past 3 years are normal for kidney function markers (GFR, creatinine, etc.).
 
Total daily fluid intake includes 3-4 cups orally/through a feeding tube, and 1 liter of half-normal saline.
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, UCTD, Osteoporosis, etc.; G-Tube
Meds: Cipro, Claritin, Domperidone, nutritional supplements, homeopathy, probiotics, etc.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 7:14 AM (GMT -7)
There are a total of 2,906,405 posts in 318,953 threads.
View Active Threads


Who's Online
This forum has 158294 registered members. Please welcome our newest member, Archer16.
298 Guest(s), 10 Registered Member(s) are currently online.  Details
George_, Cigafred, whatdoigotDOC!, Manzanita2, Mergirl, ks1905, dbell, Stormy77, straydog, Jack & Diane